First Dose of Humira

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Gentry
New Member


Date Joined Jun 2007
Total Posts : 8
   Posted 6/24/2007 9:41 AM (GMT -7)   
 
I took my first dose of Humira last week.  Oh Man, I immediatley felt better the next day.  I had way less inflammation in my ankles and could walk normal.  I haven't been able to walk like that in months.  My hands felt great.  I thought this is the answer!!  The next week I got a sore throat and a dry cough.  Is this a coincidence or the Humira?  I take my next shot this week (Thursday) I feel like a have a bad cold and running a low grade fever.  This has gone on for several days now.  Anyone out there experienced this with Humira?

Keah
Veteran Member


Date Joined Nov 2003
Total Posts : 7314
   Posted 6/24/2007 9:06 PM (GMT -7)   
Hi Gentry, I've been on Humira since February and in April, bumped up to injecting every week. So far, I've been lucky and not had any adverse problems with the exception of a current sinus infection. I have significant sinus problems and if I'd been on top of my regular treatments for it, I might have been able to avoid this infection, so I don't really blame the problem on Humira. By time I was on my third round of antibiotics, I knew I had to stop the injections, so I'm off for 3 weeks now and hoping to get back on next week.

Like you, I get almost immediate improvement. I generally inject in the evening adn am always amazed at how much better I am when I wake up the next day. Not all of my joint pain has gone, but I can live with the ankle and foot pain, as long as the rest of it is better.

Are you seeing any signs of an infection? Coughing up phlegm or blowing nasties from your nose? Could you just have a cold or even seasonal allergies? Since you're running a fever, I'd say that perhaps you should check with your Doc before Thursday. This is all very new to you and until you get used to what is normal for you, that may be the best option. I hope it's not a real problem and that you can get your next injection on time.
Keah a.k.a. Wormy
 God helps those who help themselves.
Please help us support this invaluable forum.
Crohn's Forum Moderator


Gentry
New Member


Date Joined Jun 2007
Total Posts : 8
   Posted 6/25/2007 6:20 AM (GMT -7)   
Thanks for the response.  This does feel like any other sinus infection or cold.  My throst is sore and I am coughing up nasty stuff.  I am calling the doctor today and maybe he can get this under control so I can take my shot on Thursday.  I am hoping it is not a side effect of Humira
since i do see some good results from the shot so far.  Thanks again and take care.

Gentry
New Member


Date Joined Jun 2007
Total Posts : 8
   Posted 6/25/2007 3:51 PM (GMT -7)   

It's me again.  Boy, with this RA comes lots of other stuff.  I went to the doctor today (ear, nose, throst spec) for the sore throat and cough thing.  He did some kind of a scope thing and says that I have Acid Reflux...... New to me!!  Didn't feel like I did.... Now, I am wondering if this has anything to do with the RA crap and all the med's.  Anyone out there with Acid Reflux problems(GERD)???? I am taking, methotrexate, Humira (took one dose) and Plaqunil, and Sulfurdazime (sp)

Help.....One thing seems to lead to another.  I was feeling great after taking my first dose of Humira!!!!


Keah
Veteran Member


Date Joined Nov 2003
Total Posts : 7314
   Posted 6/26/2007 4:17 AM (GMT -7)   
Hmmm...that ENT scope thingy is quite interesting isn't it? I got so used to it that once I demanded that the Doc allow me to see whatever he was seeing in there. LOL I thought it was way cool.

I don't know much about Plaquenil or sulfasalzine because I've never been on them, but from what I've been told by others, MTX can lead to upset stomach and maybe relfux??? Don't know for sure. You should be able to get that under control easily with some sort of PPI. I also have Erosive Reflux but I have Crohn's and AS, which makes my disease process somewhat different. The good news is that reducing reflux will help to avoid sinus and lung irritations and infections, as those can be side effects of reflux.

Did the ENT give you any direction about whether or not you could inject Thursday? I continued with my injections until my 3rd script for antibiotics, but as I said, this is all old news for me. I've had more sinus infections than half the world combined! One even got bad enough to require a PICC line and IV antibiotics. So, it's not often that I let an infection get me off track.

I hope you're better soon.
Keah a.k.a. Wormy
 God helps those who help themselves.
Please help us support this invaluable forum.
Crohn's Forum Moderator


Gentry
New Member


Date Joined Jun 2007
Total Posts : 8
   Posted 6/26/2007 8:52 AM (GMT -7)   
He put me on Zantac - one pill before bedtime. I took the first pill last night and I dont think it worked at all.  I actually coughed more and slept less. It is weird because I have a bad cough and am spitting up phelgm, although my nose is not stopped up.  I can feel the drainage in my throat.  I did not know that was part of reflux. That is what is so weird.  MAybe it is a combination of things although he was pretty adament that it is acid reflux. He did say I could take the shot if I am not running any fever.  So, I plan to do that.  I do hope that this is just a flair up and I will not live with this everyday.  I think I could take the inflammation better.  This makes me feel feverish and tired.  I make myself get up and get going everyday.  I work for the school district, but I am off for the summer.  I have spent more time at the doctor than I did all last year.Maybe you are right and the methotrexate is starting to show some side affects.  Who knows, it is so hard to try and figure all this out.  I appreciate your feedback.  It is nice to hear from others going through the same things.  I guess I should feel blessed that things are not any worse.  My heart goes out to some of these people that have it so bad and with so many other things too.  Take care and I will hope for the best.

Keah
Veteran Member


Date Joined Nov 2003
Total Posts : 7314
   Posted 6/26/2007 11:19 AM (GMT -7)   
Gentry, It sounds like you've got a lot of post nasal drip going on. It might be a good idea for you to pick up one of those saline nasal sprays at the pharmacy. I prefer the ones without any preservatives, like Simply Saline. Using the spray helps to keep the sinuses moist enough to drain and draining is the key to avoiding an infection. Also, a little saline will help to thin the mucous. The coughing up phlegm is probably just the result of the post nasal drip as well.

It might also help to try some sort of OTC allergy med to see if that will help any. Although I definitely had an infection, I was surprised that the allergy med helped cut down on th amount of mucous I was producing.

I'm sorry you ran into this so early in your treatment. It's much easier to deal with this kind of stuff later, after the meds have had time to build up and give you enough relief so that you're certain it's worth it.
Keah a.k.a. Wormy
 God helps those who help themselves.
Please help us support this invaluable forum.
Crohn's Forum Moderator

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 10:54 AM (GMT -7)
There are a total of 2,732,122 posts in 300,996 threads.
View Active Threads


Who's Online
This forum has 151159 registered members. Please welcome our newest member, webers.
265 Guest(s), 7 Registered Member(s) are currently online.  Details
Wdan, rockyfords, Jingles1234, Traveler, kcsmith72, luckyman316, MollieMae


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer